Lightning, Talbot
- When
- July 18, 4:30 PM EST
- Where
- Talbot County, Trappe
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.749, -76.179 (the zone’s center; the record gives no point)
An Air Travel Guard was struck and injured by lightning in Trappe.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An Air Travel Guard was struck and injured by lightning in Trappe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 18, 1:10 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 210 PM EDT FRI JUL 18 2003 A COLD FRONT OVER NW PA WILL DROP SE THROUGH THE FCST AREA TNGT. SHWRS/TSTMS WITH AND AHEAD OF THE FRONT CONT TO DVLP. TIMING OF THE PCPN WILL BE WITH THE FRONT AND WORDED AS THIS EVENING NORTH BUT ALL NIGHT. POPS LIKELY NORTH WHERE PCPN CONTS TO DVLP BUT CHC S DUE TO LATER FRONTAL PASSAGE AND WEAKER DYNAMICS. THEN DRY AIR TAKES OVER WITH HIGH PRES FOR THE WEEKEND. THEN IN THE LONG RANGE THERE IS THE CHC OF SHWERS AND TSTMS MAINLY AFTN/EVENING INTO MIDWEEK AS SW FLOW DVLPS ALFT WITH SHORT WAVES EMBEDDED WITHIN THE MOIST FLOW. FCSTID = 9 MPO 60 76 57 78 / 60 10 0 0 ABE 64 82 61 84 / 60 10 0 0 RDG 64 82 61 84 / 60 10 0 0 PHL 70 85 67 87 / 50 10 0 0 12N 60 79 57 81 / 60 10 0 0 SMQ 66 83 63 85 / 50 10 0 0 TTN 68 85 65 87 / 50 10 0 0 MIV 66 85 63 87 / 50 10 10 0 ACY 70 81 68 82 / 50 10 10 0 ILG 68 85 65 87 / 50 10 0 0 DOV 68 85 65 86 / 50 10 10 0 GED 68 85 65 87 / 50 20 10 0 ESN 68 85 65 87 / 50 20 10 0 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. RNS
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-181115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY. IOVINO
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2003Every state in 2003This day in weather historyWarnings in Maryland, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333017.